ARTHROCARE CORPORATION MULTIFIX S-ULTRA 5.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72290001 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/03/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during an arthroscopy, it was noticed that the tip of a multifix s-ultra anchor broke while the surgeon malleted it at the hole.The broken piece was successfully removed form the patient with forceps.The procedure was resumed, after a non-significant delay, using a similar s+n back-up in the originally drilled bone hole.No void was left in the patient.No further complications were reported.Patient was discharged.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H11: h3, h6: part of the device, used in treatment, was received for evaluation.A visual evaluation showed the device was not returned in original packaging.The suture loader was not returned.The distal body anchor.The sleeve, and proximal screw were not returned.The black end cap is fractured on its proximal end.Bio debris is present.A functional evaluation showed the black end cap cannot rotate the tip.The white knob is locked.A material assessment could not be performed due to the part not being returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the tensile strength specifications are established, (at yield) 100 ¿ 118 mpa.Also, certificate of analysis is required with each shipment.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the fractured black end cap include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (misalignment of inserter handle or excessive force).Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.